Alert archive / New Mexico / Wind Advisories in 2016
Wind Advisory 25, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Nov 16, 2016, 6:21 AM MST for 5 counties in New Mexico; El Paso County, Texas. It took effect at Nov 17, 2016, 8:00 AM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2016, 6:21 AM MST (13:21 UTC)
- In effect from
- Nov 17, 2016, 8:00 AM MST
- Expired
- Nov 17, 2016, 7:00 PM MST
- In force
- 11 hr
- Issued by
- NWS El Paso, TX
Counties Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 83 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3056 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
927 WWUS74 KEPZ 161321 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 621 AM MST WED NOV 16 2016 ...A DRY PACIFIC STORM PASSAGE WILL BRING STRONG WINDS TO THE REGION THURSDAY AFTERNOON... .A LOW PRESSURE STORM SYSTEM WILL SWEEP ACROSS THE REGION FROM THE WEST ON THURSDAY. THIS SYSTEM WILL PASS TO OUR NORTH WHICH WILL KEEP THE REGION DRY. HOWEVER STRONG WINDS ALOFT AND TIGHT PRESSURE GRADIENTS NEAR THE SURFACE WILL RESULT IN THE DEVELOPMENT OF STRONG WESTERLY WINDS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS THURSDAY AFTERNOON AS THE SYSTEM PASSES. THE STRONGEST WINDS WILL OCCUR OVER THE AREA MOUNTAINS...THROUGH PASSES...AND OVER EAST FACING SLOPES DOWNWIND OF RIDGES. LOWLAND LOCATIONS NEAR FAVORABLE DUST SOURCES MAY SEE SOME DANGEROUS BLOWING DUST. A MINOR COLD FRONT WILL FOLLOW THURSDAY NIGHT WHICH WILL TURN WINDS NORTHERLY AND ALLOW THEM TO DIMINISH IN THE LATE EVENING HOURS. NMZ401>403-408-413>416-TXZ419-162300- /O.NEW.KEPZ.WI.Y.0025.161117T1900Z-161118T0200Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...CLIFF...BUCKHORN...GILA HOT SPRINGS... MULE CREEK...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...HURLEY...FAYWOOD...GRANT COUNTY AIRPORT... HILLSBORO...WINSTON...CHAPARRAL...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...MESCALERO...TIMBERON... MOUNTAIN PARK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL... PINON...SACRAMENTO...EAST AND NORTHEAST EL PASO...SOCORRO... FORT BLISS 621 AM MST WED NOV 16 2016 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM MST THURSDAY. * WINDS...WESTERLY WINDS WILL BECOME BREEZY BY LATE MORNING WITH WINDS BECOMING 15 TO 25 MPH. AFTER NOON WINDS WILL FURTHER INCREASE AND BECOME WINDY WITH SUSTAINED WINDS NEAR 30 MPH AND GUSTS NEAR 50 MPH. WIND SPEEDS WILL BEGIN TO SLACKEN A COUPLE HOURS AFTER SUNSET AND TURN NORTHERLY. * IMPACTS...THE HIGH WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. SOME LOWLAND LOCATIONS MAY SEE REDUCED VISIBILITY BELOW 1 MILE AND DANGEROUS DRIVING CONDITIONS DUE TO BLOWING DUST. LOOSE OBJECTS WILL NEED TO BE SECURED. WEAK VEGETATION AND LITE STRUCTURES SAME INCUR MINOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH WITH HIGHER GUSTS ARE EXPECTED. TRAVELERS, ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES AND MOTORCYCLES SHOULD USE EXTRA CAUTION. SECURE ANY LOOSE ITEMS THAT ARE PRONE TO BEING MOVED...TOSSED...OR DAMAGED IN STRONG WINDS. && $$ BIRD
4 follow-up statements
557 WWUS74 KEPZ 162051 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 151 PM MST WED NOV 16 2016 ...PACIFIC STORM SYSTEM TO BRING GUSTY WINDS TO THE AREA THURSDAY AFTERNOON AND EVENING... .AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE FOUR CORNERS REGION TOMORROW. THE NORTHERLY PATH WILL KEEP SOUTHERN NEW MEXICO AND FAR WEST TEXAS ON THE DRY SIDE. HOWEVER, STRONG WINDS ALOFT AND A TIGHTENING SURFACE PRESSURE GRADIENT WILL RESULT IN STRONG WEST-SOUTHWEST WINDS THURSDAY AFTERNOON AND EVENING. THE STRONGEST WINDS WILL OCCUR IN THE HIGHER TERRAIN ABOVE 6,000 FEET, ALONG MOUNTAIN PASSES AND EXPOSED RIDGELINES, AND OVER AREAS JUST EAST OF AREA MOUNTAINS. SOME AREAS OF BLOWING DUST WILL BE POSSIBLE, BUT VISIBILITY WILL LIKELY REMAIN ABOVE 1 MILE. WINDS WILL DIMINISH THURSDAY NIGHT AS A COLD FRONT MOVES INTO THE AREA. NMZ401-162200- /O.CAN.KEPZ.WI.Y.0025.161117T1900Z-161118T0200Z/ UPPER GILA RIVER VALLEY- INCLUDING THE CITIES OF...CLIFF...BUCKHORN...GILA HOT SPRINGS... MULE CREEK 151 PM MST WED NOV 16 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO HAS CANCELLED THE WIND ADVISORY. BREEZY WEST WINDS WILL DEVELOP ON THURSDAY AFTERNOON, BUT THE STRONGEST WINDS WILL BE IN THE HIGHER ELEVATIONS OF THE GILA REGION. A FEW WIND GUSTS UP TO 35 MPH WILL STILL BE POSSIBLE IN THE LATE AFTERNOON IN THE SHELTERED VALLEY AREAS OF THE GILA. $$ NMZ402-403-408-413>416-TXZ419-170700- /O.CON.KEPZ.WI.Y.0025.161117T1900Z-161118T0200Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...HURLEY...FAYWOOD...GRANT COUNTY AIRPORT... HILLSBORO...WINSTON...CHAPARRAL...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...MESCALERO...TIMBERON... MOUNTAIN PARK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL... PINON...SACRAMENTO...EAST AND NORTHEAST EL PASO...SOCORRO... FORT BLISS 151 PM MST WED NOV 16 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MST THURSDAY... * WINDS...WEST-SOUTHWEST WINDS 15 TO 25 MPH DEVELOPING BY LATE MORNING, SHIFTING TO THE WEST AND INCREASING TO 30 MPH SUSTAINED WITH GUSTS NEAR 50 MPH IN THE AFTERNOON. * IMPACTS...THE HIGH WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. LOOSE OBJECTS MAY BE BLOWN ABOUT. SOME AREAS OF BLOWING DUST WILL DEVELOP, BUT IN MOST AREAS VISIBILITY WILL REMAIN AT OR ABOVE 1 MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH WITH HIGHER GUSTS ARE EXPECTED. TRAVELERS, ESPECIALLY THOSE DRIVING HIGH PROFILES VEHICLES AND MOTORCYCLES SHOULD USE EXTRA CAUTION. SECURE ANY LOOSE ITEMS THAT ARE PRONE TO BEING BLOWN AROUND OR DAMAGED IN STRONG WINDS. && $$ HARDIMAN
781 WWUS74 KEPZ 170514 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1014 PM MST WED NOV 16 2016 ...PACIFIC STORM SYSTEM TO BRING GUSTY WINDS TO THE AREA THURSDAY AFTERNOON AND EVENING... .AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE FOUR CORNERS REGION THURSDAY. THE NORTHERLY PATH WILL KEEP SOUTHERN NEW MEXICO AND FAR WEST TEXAS ON THE DRY SIDE. HOWEVER... STRONG WINDS ALOFT AND A TIGHTENING SURFACE PRESSURE GRADIENT WILL RESULT IN STRONG WEST-SOUTHWEST WINDS THURSDAY AFTERNOON AND EVENING. THE STRONGEST WINDS WILL OCCUR IN THE HIGHER TERRAIN ABOVE 6000 FEET... ALONG MOUNTAIN PASSES AND EXPOSED RIDGELINES... AND OVER AREAS JUST EAST OF AREA MOUNTAINS. SOME AREAS OF BLOWING DUST WILL BE POSSIBLE... BUT VISIBILITY WILL LIKELY REMAIN ABOVE 1 MILE. WINDS WILL DIMINISH THURSDAY NIGHT AS A COLD FRONT MOVES INTO THE AREA. NMZ402-403-408-413>416-TXZ419-171315- /O.CON.KEPZ.WI.Y.0025.161117T1900Z-161118T0200Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...HURLEY...FAYWOOD...GRANT COUNTY AIRPORT... HILLSBORO...WINSTON...CHAPARRAL...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...MESCALERO...TIMBERON... MOUNTAIN PARK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL... PINON...SACRAMENTO...EAST AND NORTHEAST EL PASO...SOCORRO... FORT BLISS 1014 PM MST WED NOV 16 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MST THURSDAY... * WINDS...WEST-SOUTHWEST WINDS 15 TO 25 MPH DEVELOPING BY LATE MORNING... SHIFTING TO THE WEST AND INCREASING TO 30 MPH SUSTAINED WITH GUSTS NEAR 50 MPH IN THE AFTERNOON. * IMPACTS...THE HIGH WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. LOOSE OBJECTS MAY BE BLOWN ABOUT. SOME AREAS OF BLOWING DUST WILL DEVELOP... BUT IN MOST AREAS VISIBILITY WILL REMAIN AT OR ABOVE 1 MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH WITH HIGHER GUSTS ARE EXPECTED. TRAVELERS... ESPECIALLY THOSE DRIVING HIGH PROFILES VEHICLES AND MOTORCYCLES SHOULD USE EXTRA CAUTION. SECURE ANY LOOSE ITEMS THAT ARE PRONE TO BEING BLOWN AROUND OR DAMAGED IN STRONG WINDS. && $$ ROGASH
252 WWUS74 KEPZ 171249 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 549 AM MST THU NOV 17 2016 ...PACIFIC STORM SYSTEM TO BRING GUSTY WINDS TO THE AREA TODAY... .AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS CENTRAL ROCKIES THIS AFTERNOON. THE NORTHERLY PATH WILL KEEP SOUTHERN NEW MEXICO AND FAR WEST TEXAS ON THE DRY SIDE. HOWEVER...STRONG WINDS ALOFT AND A TIGHTENING SURFACE PRESSURE GRADIENT WILL RESULT IN STRONG WEST WINDS THIS MORNING...AND MORE SO THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR IN THE HIGHER TERRAIN ABOVE 6000 FEET...ALONG MOUNTAIN PASSES AND EXPOSED RIDGELINES...AND OVER AREAS JUST EAST OF MOUNTAINS. SOME AREAS OF BLOWING DUST WILL BE POSSIBLE...BUT VISIBILITY WILL LIKELY REMAIN ABOVE 1 MILE. WINDS WILL DIMINISH THURSDAY EVENING AS A COLD FRONT MOVES INTO THE AREA. NMZ402-403-408-414>416-172300- /O.EXT.KEPZ.WI.Y.0025.161117T1500Z-161118T0200Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...HURLEY...FAYWOOD...GRANT COUNTY AIRPORT... HILLSBORO...WINSTON...MESCALERO...TIMBERON...MOUNTAIN PARK... CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...PINON... SACRAMENTO 549 AM MST THU NOV 17 2016 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 7 PM MST THIS EVENING... * WINDS...SOUTHWEST WINDS 15 TO 25 MPH DEVELOPING BY LATE MORNING...SHIFTING TO THE WEST AND INCREASING TO 30 MPH SUSTAINED WITH GUSTS NEAR 50 MPH IN THE AFTERNOON. * IMPACTS...THE HIGH WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. LOOSE OBJECTS MAY BE BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH WITH HIGHER GUSTS ARE EXPECTED. TRAVELERS... ESPECIALLY THOSE DRIVING HIGH PROFILES VEHICLES AND MOTORCYCLES SHOULD USE EXTRA CAUTION. SECURE ANY LOOSE ITEMS THAT ARE PRONE TO BEING BLOWN AROUND OR DAMAGED IN STRONG WINDS. && $$ NMZ413-TXZ419-172300- /O.CON.KEPZ.WI.Y.0025.161117T1900Z-161118T0200Z/ SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...CHAPARRAL...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...EAST AND NORTHEAST EL PASO... SOCORRO...FORT BLISS 549 AM MST THU NOV 17 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... * WINDS...SOUTHWEST WINDS 15 MPH DEVELOPING BY LATE MORNING... SHIFTING TO THE WEST AND INCREASING TO 30 MPH SUSTAINED WITH GUSTS NEAR 45 MPH IN THE AFTERNOON. * IMPACTS...THE HIGH WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. LOOSE OBJECTS MAY BE BLOWN ABOUT. SOME AREAS OF BLOWING DUST WILL DEVELOP...BUT IN MOST AREAS VISIBILITY WILL REMAIN AT OR ABOVE 1 MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH WITH HIGHER GUSTS ARE EXPECTED. TRAVELERS... ESPECIALLY THOSE DRIVING HIGH PROFILES VEHICLES AND MOTORCYCLES SHOULD USE EXTRA CAUTION. SECURE ANY LOOSE ITEMS THAT ARE PRONE TO BEING BLOWN AROUND OR DAMAGED IN STRONG WINDS. && $$ HEFNER
469 WWUS74 KEPZ 172207 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 307 PM MST THU NOV 17 2016 ...PACIFIC STORM SYSTEM TO BRING GUSTY WINDS TO THE AREA TODAY... .AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS CENTRAL ROCKIES THIS AFTERNOON. THE NORTHERLY PATH WILL KEEP SOUTHERN NEW MEXICO AND FAR WEST TEXAS ON THE DRY SIDE. HOWEVER...STRONG WINDS ALOFT AND A TIGHTENING SURFACE PRESSURE GRADIENT WILL RESULT IN STRONG WEST WINDS THIS MORNING...AND MORE SO THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR IN THE HIGHER TERRAIN ABOVE 6000 FEET...ALONG MOUNTAIN PASSES AND EXPOSED RIDGELINES...AND OVER AREAS JUST EAST OF MOUNTAINS. SOME AREAS OF BLOWING DUST WILL BE POSSIBLE...BUT VISIBILITY WILL LIKELY REMAIN ABOVE 1 MILE. WINDS WILL DIMINISH THURSDAY EVENING AS A COLD FRONT MOVES INTO THE AREA. NMZ402-403-408-414>416-180200- /O.CON.KEPZ.WI.Y.0025.000000T0000Z-161118T0200Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...HURLEY...FAYWOOD...GRANT COUNTY AIRPORT... HILLSBORO...WINSTON...MESCALERO...TIMBERON...MOUNTAIN PARK... CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...PINON... SACRAMENTO 307 PM MST THU NOV 17 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WINDS...SOUTHWEST WINDS 15 TO 25 MPH DEVELOPING BY LATE MORNING...SHIFTING TO THE WEST AND INCREASING TO 30 MPH SUSTAINED WITH GUSTS NEAR 50 MPH IN THE AFTERNOON. * IMPACTS...THE HIGH WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. LOOSE OBJECTS MAY BE BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH WITH HIGHER GUSTS ARE EXPECTED. TRAVELERS... ESPECIALLY THOSE DRIVING HIGH PROFILES VEHICLES AND MOTORCYCLES SHOULD USE EXTRA CAUTION. SECURE ANY LOOSE ITEMS THAT ARE PRONE TO BEING BLOWN AROUND OR DAMAGED IN STRONG WINDS. && $$ NMZ413-TXZ419-180200- /O.CON.KEPZ.WI.Y.0025.000000T0000Z-161118T0200Z/ SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...CHAPARRAL...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...EAST AND NORTHEAST EL PASO... SOCORRO...FORT BLISS 307 PM MST THU NOV 17 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WINDS...SOUTHWEST WINDS 15 MPH DEVELOPING BY LATE MORNING... SHIFTING TO THE WEST AND INCREASING TO 30 MPH SUSTAINED WITH GUSTS NEAR 45 MPH IN THE AFTERNOON. * IMPACTS...THE HIGH WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. LOOSE OBJECTS MAY BE BLOWN ABOUT. SOME AREAS OF BLOWING DUST WILL DEVELOP...BUT IN MOST AREAS VISIBILITY WILL REMAIN AT OR ABOVE 1 MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH WITH HIGHER GUSTS ARE EXPECTED. TRAVELERS... ESPECIALLY THOSE DRIVING HIGH PROFILES VEHICLES AND MOTORCYCLES SHOULD USE EXTRA CAUTION. SECURE ANY LOOSE ITEMS THAT ARE PRONE TO BEING BLOWN AROUND OR DAMAGED IN STRONG WINDS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Nov 16, 2:54 AM MST, 3 hours 27 minutes earlier.
Area forecast discussion, Nov 16, 2:54 AM MST, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
254 AM MST Wed Nov 16 2016
.SYNOPSIS...
Another dry and mild day today across the Borderland despite the
return of some high clouds ahead of an approaching Pacific low
pressure system. The system arrives Thursday but it passes too
far north to provide any rain chances to the region. However it
will bring windy conditions across the area Thursday afternoon. A
cold front pushes through Thursday night which brings temperatures
down a bit below normal to end the week. The region stays dry
through the weekend with high pressure back over the area. Late
Sunday through midday Tuesday another Pacific storm system swings
through the Borderland. This one does bring moisture with it.
Thus the region will see rain chances late Sunday night through
early Tuesday.
&&
.DISCUSSION...
High pressure still the main influence in our weather, resulting
in mild, above normal, temperatures, a very dry airmass over the
region. However this high pressure dome is on the way out today
as a Pacific trough begins to push into the Western U.S. With the
trough approach, upper-levels have turned SW bringing an increase
in upper-level moisture resulting in an increase in high clouds
this afternoon. Pressure gradients today will begin to tighten so
winds will be slightly stronger this afternoon.
Thursday the Pacific trough sweeps across the Intermountain West
toward the Rockies. The main center of this system passes well to
our north (UT/CO). We are well south under the jet with dry air
remaining in place. Lee-side surface cyclogenesis will further
tighten pressure gradients and induce stronger winds. The stronger
wind aloft will mix down and enhance the increased surface winds.
Thus a dry, mild, and windy day is expected Thursday. Area
mountains and lee-side locations will see the strongest winds with
Wind Advisories being issued for THU afternoon. This includes the
Gila/Blacks, the Sacramento mtns., and areas east of the
Organ/Franklin mtns.
Behind the passing upper trough a cold front arrives in the area
Thursday night. This will turn winds north and bring cooler air
in for the rest of the week. Temperatures will fall below normal,
but just by a few degrees. However, with long overnights, clear
skies, dry air, and light winds under high pressure, nights will
be the coolest of the season...and many lowland locations will
flirt with,or drop below freezing Friday and Saturday mornings.
The trough exits quickly and surface high pressure settles over TX
reversing our winds to SE for FRI and SAT. This keeps the region a
bit cool. With high pressure building back over the SW we remain
dry.
A second Pacific storm system approaches late Sunday and passes
Monday. This system is currently proged to have a more southern
trajectory and is forecast to tap a healthy amount of subtropical
moisture (PWs nearing 1"). This moisture is steered into the
region ahead of the storm and is in place as the system arrives.
This brings rain and storm chances back into the forecast for the
late Sunday night through early Tuesday periods. The latest models
are a bit slower with this system. With deep SW flow in the
system this will be a fairly warm storm system with very high snow
levels. This system exits early Tuesday with another period of
high pressure and dry conditions to follow through Thanksgiving.
&&
.AVIATION...Valid 16/12Z-17/12Z...
VFR continues with P6SM SKC thru 12Z. BCMG SCT-BKN250 thereafter.
Winds initially light and variable becoming southwest 10-15 kts
after 18Z.
.FIRE WEATHER...
An upper ridge will be shifting east today allowing for an increase
in high level clouds as southwest flow becomes established. At the
surface, warm and dry conditions will remain with MIN RH values
falling to critical values primarily over lowland locals. Winds
increase a bit Wednesday afternoon but stay below Red Flag
criteria. Winds get much stronger Thursday as an upper trough and
Pacific front arrive. With dry air remaining at the surface, a few
hours of Red Flag Conditions will be possible Thursday afternoon
for a many lowland locations. Cooler air will follow for Friday
through the weekend with MIN RH values beginning to climb over the
weekend as well. With moisture levels slowly increasing, a slight
chance for wetting precip will be possible late Sunday night and
Monday as another Pacific storm system swings through. This system
also increases the winds on Monday...but RH levels will be well
above critical levels.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 78 54 75 42 / 0 0 0 0
Sierra Blanca 76 47 77 39 / 0 0 0 0
Las Cruces 74 46 73 35 / 0 0 0 0
Alamogordo 76 49 74 34 / 0 0 0 0
Cloudcroft 61 31 56 25 / 0 0 0 0
Truth or Consequences 72 46 70 32 / 0 0 0 0
Silver City 72 43 64 30 / 0 0 0 0
Deming 78 44 74 32 / 0 0 0 0
Lordsburg 78 44 73 30 / 0 0 0 0
West El Paso Metro 77 55 75 42 / 0 0 0 0
Dell City 80 48 76 36 / 0 0 0 0
Fort Hancock 81 52 79 43 / 0 0 0 0
Loma Linda 73 48 71 38 / 0 0 0 0
Fabens 79 52 77 40 / 0 0 0 0
Santa Teresa 77 49 74 38 / 0 0 0 0
White Sands HQ 75 50 74 37 / 0 0 0 0
Jornada Range 74 35 73 30 / 0 0 0 0
Hatch 73 46 72 34 / 0 0 0 0
Columbus 80 47 78 35 / 0 0 0 0
Orogrande 76 49 75 36 / 0 0 0 0
Mayhill 71 40 66 28 / 0 0 0 0
Mescalero 72 38 67 27 / 0 0 0 0
Timberon 68 36 66 28 / 0 0 0 0
Winston 75 39 65 23 / 0 0 0 0
Hillsboro 76 41 69 28 / 0 0 0 0
Spaceport 70 37 71 32 / 0 0 0 0
Lake Roberts 74 33 65 19 / 0 0 0 0
Hurley 75 41 67 28 / 0 0 0 0
Cliff 75 29 69 23 / 0 0 0 0
Mule Creek 73 25 66 20 / 0 0 0 0
Faywood 77 41 69 29 / 0 0 0 0
Animas 81 44 77 31 / 0 0 0 0
Hachita 80 43 76 30 / 0 0 0 0
Antelope Wells 80 43 76 33 / 0 0 0 0
Cloverdale 78 43 72 35 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Wind Advisory from noon to 7 PM MST Thursday for NMZ401>403-408-
413>416.
TX...Wind Advisory from noon to 7 PM MST Thursday for TXZ419.
&&
14-BIRDThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 7:20 AM MST | Red Flag Warning | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 35 hr |
Nearby
Wind Advisories in New Mexico, 2016Wind Advisories in Texas, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.